Alert archive / Colorado / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Denver/Boulder, CO

August 6, 200814 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at Aug 6, 2008, 11:52 AM MDT for 14 counties in Colorado. It took effect at Aug 6, 2008, 4:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2008, 11:52 AM MDT (17:52 UTC)
In effect from
Aug 6, 2008, 4:00 PM MDT
Expired
Aug 7, 2008, 12:00 AM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Morgan County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 32 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS65 KBOU 061752
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
1152 AM MDT WED AUG 6 2008

...FLASH FLOODING POSSIBLE IN NORTHEAST COLORADO LATE AFTERNOON
UNTIL MIDNIGHT TONIGHT...

.SLOW MOVING THUNDERSTORMS WILL CREATE AREAS OF LOCALLY HEAVY RAIN
WITH POSSIBLE FLASH FLOODING LATE THIS AFTERNOON AND EVENING. THIS
IS A RESULT OF A VERY MOIST AND UNSTABLE ATMOSPHERE COMBINED WITH
AN UPPER DISTURBANCE IN UTAH WHICH WILL IMPACT NORTHEAST COLORADO
THIS EVENING. OF PARTICULAR CONCERN FOR FLASH FLOODING WILL BE IN 
AND NEAR THE FOOTHILLS AND PALMER DIVIDE.  

COZ035>045-070200-
/O.NEW.KBOU.FF.A.0002.080806T2200Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER
1152 AM MDT WED AUG 6 2008

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH 
  CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...CENTRAL AND SOUTHEAST 
  PARK COUNTY AND JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 
  FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 
  FEET. IN NORTH CENTRAL COLORADO...LARIMER AND BOULDER COUNTIES 
  BETWEEN 6000 AND 9000 FEET. IN NORTHEAST COLORADO...BOULDER 
  AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD 
  COUNTY...CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES...
  CENTRAL AND SOUTH WELD COUNTY...ELBERT/CENTRAL AND EAST 
  DOUGLAS COUNTIES ABOVE 6000 FEET...LARIMER COUNTY BELOW 6000 
  FEET/NORTHWEST WELD COUNTY...MORGAN COUNTY...NORTH DOUGLAS 
  COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE 
  COUNTIES/EAST BROOMFIELD COUNTY AND NORTHEAST WELD COUNTY.

* FROM 4 PM MDT THIS AFTERNOON THROUGH THIS EVENING

* A MOIST AND UNSTABLE ATMOSPHERE WITH INCREASING NORTHEASTERLY
  UPSLOPE WINDS WILL COMBINE WITH AN APPROACHING TROUGH LATER THIS
  AFTERNOON AND EVENING. THE RESULT WILL BE VERY SLOW MOVING
  THUNDERSTORMS CAPABLE OF RAINFALL RATES OF 2 TO 3 INCHES PER
  HOUR.

* WHILE HEAVY RAIN IS POSSIBLE ANYWHERE IN THE WATCH AREA...THE
  THREAT OF FLASH FLOODING IS ENHANCED IN AREAS OF STEEP TERRAIN
  IN AND NEAR THE FOOTHILLS...AND IN URBAN AREAS.

...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

$$
RTG/TH
1 follow-up statement
000 
WGUS65 KBOU 070305
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER CO
905 PM MDT WED AUG 6 2008

...FLASH FLOODING STILL POSSIBLE IN NORTHEAST COLORADO UNTIL
MIDNIGHT TONIGHT...

.SLOW MOVING THUNDERSTORMS WILL CREATE AREAS OF LOCALLY HEAVY
RAIN WITH POSSIBLE FLASH FLOODING UNTIL MIDNIGHT ACROSS PORTIONS
OF NORTHEAST COLORADO. THIS IS A RESULT OF A VERY MOIST AND UNSTABLE
ATMOSPHERE COMBINED WITH AN UPPER DISTURBANCE OVER COLORADO WHICH
WILL IMPACT NORTHEAST COLORADO THIS EVENING.

COZ035>041-070415-
/O.CAN.KBOU.FF.A.0002.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL...
LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR
905 PM MDT WED AUG 6 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH
CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. 

THE THREAT OF FLASH FLOODING HAS DECREASED IN AND NEAR THE
FOOTHILLS.


$$

COZ042>045-070600-
/O.CON.KBOU.FF.A.0002.000000T0000Z-080807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER
905 PM MDT WED AUG 6 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES...CENTRAL 
  AND SOUTH WELD COUNTY...MORGAN COUNTY AND NORTHEAST WELD 
  COUNTY.

* UNTIL MIDNIGHT MDT TONIGHT

* SLOW MOVING THUNDERSTORMS WILL CREATE AREAS OF LOCALLY HEAVY
  RAIN WITH POSSIBLE FLASH FLOODING UNTIL MIDNIGHT ACROSS PORTIONS
  OF NORTHEAST COLORADO. THIS IS A RESULT OF A VERY MOIST AND
  UNSTABLE ATMOSPHERE COMBINED WITH AN UPPER DISTURBANCE OVER
  COLORADO WHICH WILL IMPACT NORTHEAST COLORADO.


...REPEAT THIS IS A WATCH AND NOT A WARNING...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT
NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA
SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE
ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A
FLASH FLOOD WARNING IS ISSUED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 6, 3:50 AM MDT, 8 hours 2 minutes earlier.

Area forecast discussion, Aug 6, 3:50 AM MDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
350 AM MDT WED AUG 6 2008

.SHORT TERM...MOISTURE CONTINUES TO GRADUALLY INCREASE. PRECIPITABLE
WATER ALONG THE FRONT RANGE CURRENTLY AROUND AN INCH...BUT GRAND
JUNCTION IS UP TO NEARLY 1.5 INCHES. THIS WILL EDGE INTO THE
MOUNTAINS DURING THE DAY WITH SOME INCREASE OVER THE PLAINS BY THIS
EVENING. SURFACE DEW POINTS ARE ALSO A LITTLE HIGHER...WHICH WILL
HELP LOWER LCLS AND REDUCE THE CAPPING. ONE INTERESTING ISSUE IS THE
LOW LEVEL WIND FIELDS...WHICH HAVE NOT BEEN WELL FORECAST BY THE
MODELS. THE LARGER SCALE SURFACE WINDS HAVE BEEN OVERFORECAST...
WHILE THE OUTFLOW WINDS FROM THE THUNDERSTORM COMPLEXES HAVE
DOMINATED. THE MODELS...ESPECIALLY THE NAM...HAVE BEEN SHOWING
STRONGER EAST TO NORTHEAST WINDS BELOW 700 MB THIS AFTERNOON AND
EVENING THAN WHAT WE HAVE HAD THE LAST FEW DAYS. THERE IS A LARGE
SCALE TENDENCY TOWARD THIS WITH THE SURFACE HIGH BUILDING OVER THE
NORTHERN PLAINS AND WEAK PRESSURE FALLS AHEAD OF THE SHORTWAVE
ASSOCIATED WITH THE INCOMING MOISTURE PLUME. HOWEVER THIS IS NOT THE
FIRST TIME FOR THIS...AND THE RESULTS HAVE BEEN MEAGER IN PREVIOUS
DAYS.

IF THE LOW LEVEL FLOW IS AS STRONG AS THE MODELS SUGGEST...THIS
CREATES A FAVORABLE SCENARIO FOR FLASH FLOODING AS THE LOW LEVEL AND
UPPER LEVEL FLOW WILL BE ROUGHLY IN BALANCE GIVING NOT ONLY SLOW
MOVING STORMS...BUT POTENTIAL FOR CELL REGENERATION ON THE
UPWIND...NORTH OR EAST SIDE OF STORMS THAT COULD LEAD TO LONGER RAIN
EVENTS. THIS WOULD ALSO CREATE POTENTIAL FOR ANCHORED GROWTH ON THE
FOOTHILLS WITH THE SAME RESULT. WATER CONTENT IS NOT AT THE HIGH END
OF OUR CLIMATOLOGY...BUT IS SUFFICIENT...AND COULD BE QUITE
FAVORABLE ON THE PLAINS THIS EVENING. THE SAME IS TRUE OF THE WARM
CLOUD DEPTH AS THE DEW POINTS CREEP INTO THE LOW 60S. IF THE LOW
LEVEL FLOW IS LACKING AS IT MAY TURN OUT TO BE...THEN WE HAVE A LESS
RISKY SITUATION AS CAPES AROUND 1000 J/KG AND SLOW STORM MOTION
ALONE WILL ONLY MAKE FOR A MARGINAL FLASH FLOOD THREAT ALONG THE
FRONT RANGE...AGAIN BETTER POTENTIAL ON THE PLAINS THIS EVENING.

FOR NOW I WILL STRESS THE HEAVY RAINFALL POTENTIAL AND SET THE STAGE
FOR THE DAY SHIFT TO ISSUE A WATCH IF NEEDED. RAISED POPS A BIT MORE
ACROSS THE BOARD...AND I WILL MENTION THE SEVERE THREAT ON THE
PLAINS AGAIN...WHICH ALSO MAY BE A BIT HIGHER. HOWEVER...THE
FLOODING THREAT APPEARS MORE IMPORTANT TODAY.

OH YES...CANNOT GUARANTEE THAT IT WILL NOT HIT 90 AGAIN...BUT THE
ADDED MOISTURE SHOULD TAKE OFF A COUPLE DEGREES SO WILL STICK WITH
OUR FORECAST AND HOPE THE CLOUDS DO THIER JOB TODAY.

.LONG TERM...ON THURSDAY...THE UPPER LEVEL RDG AXIS WILL BE OVER WRN
CO WITH A WEAK NNWLY FLOW OVER THE CWFA.  A SHORT WAVE TROF IS
PROGGED TO PASS NORTH TO SOUTH ACROSS ERN CO THURSDAY MORNING. THE
AMS MAY BE TOO STABLE FOR TSTMS OVER THE NRN HALF OF THE FCST AREA
BY THE AFTN.  FCST CAPES BY THURSDAY AFTN LOOK PRETTY MEAGER VS LAST
NGTS RUN WITH DCRG PW VALUES AS WELL AT DENVER AND AKRON. BOTH THE
GFS/NAM KEEP THE BEST MSTR OVER THE SRN PORTION OF THE CWFA...ALONG
THE ASSOCIATED FRONTAL BOUNDARY THURSDAY AFTN.  FOR NOW WL GO WITH
JUST MINOR ADJUSTMENTS BACKING OFF THE POPS SLGTLY ACRS THE NRN
ZONES BUT LEAVE THE REST OF THE ZONES AS THEY WERE.  THE PERSISTENT
UPPER RIDGE CONTINUES OVER THE REGION THROUGH THE WEEKEND WITH
DECENT PLUME OF SUBTROPICAL MSTR PROGGED OVER WRN AND NRN CO.
CURRENT GRIDS KEEP CHC POPS IN THE MTNS WITH SLGT CHC ACRS THE NERN
PLAINS.  THIS LOOKS REASONABLE SO NO CHANGES PLANNED FOR THE
REMAINDER OF THE PERIOD AT THIS TIME.

&&

.AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING. VFR CONDITIONS ARE EXPECTED TO
PREVAIL...BUT MVFR CONDITIONS ARE POSSIBLE NEAR THE STORMS DUE TO
HEAVY RAIN. THE STORMS WILL BE MORE NUMEROUS OVER THE MOUNTAINS
TODAY...THOUGH THERE COULD BE A LARGE THUNDERSTORM COMPLEX SOMEWHERE
ON THE PLAINS IN THE EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CMG/FMC
Hazardous weather outlook, Aug 6, 11:14 AM MDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1114 AM MDT WED AUG 06 2008

COZ030>051-071200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1114 AM MDT WED AUG 06 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

...FLASH FLOOD WATCH IN EFFECT FOR THE FOOTHILLS...URBAN CORRIDOR...
PALMER DIVIDE AND WESTERN PLATTE BASIN 4PM TO MIDNIGHT...

THE STAGE IS SET TODAY FOR A MOIST AND UNSTABLE AIRMASS TO PROMOTE
SCATTERED SLOW MOVING THUNDERSTORMS.  THE STORMS WILL DEVELOP FIRST
EARLY THIS AFTERNOON OVER THE HIGHER TERRAIN...THEN SPREAD TO THE
PALMER DIVIDE AND URBAN CORRIDOR LATER THIS AFTERNOON...AND THE
EASTERN PLAINS TONIGHT.  AN UPPER TROUGH IN UTAH WILL MOVE TO
NORTHEAST COLORADO THIS EVENING...PROVIDING ADDITIONAL LIFT TO THE
SITUATION.  DEWPOINTS IN THE MID TO UPPER 50S SHOULD HOLD STEADY
TODAY...SO LOW LEVEL MOISTURE IS READILY AVAILABLE.  FOR THESE
REASONS THE HIGHEST THREAT TODAY WILL BE FOR LOCALLY HEAVY RAIN AND
POSSIBLE FLOODING...ESPECIALLY IN AND NEAR THE FOOTHILLS.  A FLASH
FLOOD WATCH WILL BE IN EFFECT FROM 3PM TO MIDNIGHT FOR THE
FOOTHILLS...URBAN CORRIDOR...PALMER DIVIDE...AND SOUTH PLATTE BASIN
TO MORGAN AND WELD COUNTIES.  THUNDERSTORMS ARE EXPECTED TO LINGER
LATE TONIGHT...AND DEPENDING ON THE DEVELOPMENT THE WATCH COULD BE
EXTENDED PAST MIDNIGHT AND TO THE NORTHEAST CORNER OF THE STATE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
MOUNTAINS AND FOOTHILLS THROUGH THE PERIOD.  THERE WILL BE A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE PLAINS.  TEMPERATURES
WILL HOVER AROUND SEASONAL NORMALS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTER REPORTS
OF HEAVY RAIN WILL BE VERY HELPFUL THIS AFTERNOON AND EVENING.

RTG/RJK

In the hours before

Local storm report, Aug 6, 7:16 AM MDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
716 AM MDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     GROVER                  40.87N 104.23W
08/05/2008  E65.00 MPH       WELD               CO   TRAINED SPOTTER

0604 PM     HAIL             N BRIGGSDALE            40.63N 104.32W
08/05/2008  M1.75 INCH       WELD               CO   TRAINED SPOTTER

0559 PM     HAIL             5 E PURCELL             40.63N 104.48W
08/05/2008  M0.88 INCH       WELD               CO   TRAINED SPOTTER

0409 PM     HAIL             10 SSE BUCKLEY AFB      39.57N 104.68W
08/05/2008  M1.25 INCH       DOUGLAS            CO   TRAINED SPOTTER

            CAR DENTS AND SHREDDED LEAVES

0335 PM     HAIL             5 NE PARKER             39.57N 104.71W
08/05/2008  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

0315 PM     HAIL             PARKER                  39.51N 104.76W
08/05/2008  M0.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

0126 PM     HAIL             1 WNW THE PINERY        39.46N 104.75W
08/05/2008  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

FREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:06 PM MDTSevere Thunderstorm WarningBOUWeld39 min
Aug 5, 6:25 PM MDTAreal Flood AdvisoryBOUBoulder, Gilpin, Jefferson80 min
Aug 5, 8:33 PM MDTAreal Flood AdvisoryBOULincoln87 min
Aug 6, 2:42 PM MDTSevere Thunderstorm WarningBOUWashington15 min
Aug 6, 4:35 PM MDTAreal Flood AdvisoryBOUBoulder, Larimer, Weld115 min
Aug 6, 4:49 PM MDTAreal Flood AdvisoryBOULarimer101 min
Aug 6, 5:03 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 1 more87 min
Aug 6, 5:35 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld55 min

Nearby

Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.